- Reaction score
So...wondering...iss Zonegran low on the poll because it's side effects aren't as bad as other, or is it low on the poll because it's a newer drug and not commonly prescribed?
Aha! scientific research has just confirmed what we noted with Clonazapam 2 weeks ago -- the study was on autistic mice with Dravet mutation.Clonazapam (is that the same as Klonopin?) is Jon's "rescue med." He's had it forever, but we never used it because he didn't need rescueing (11 months seizure free on Keto diet) ...until this week, when he started having clusters of tonic/clonic and tonic seizures at night.
Anyway, he's been taking it the past 3 nights (while his neurologisti and endocrinologist and epileptologist figure out what's causing his early puberty and surge of seizures and what to do about it).
And...we're LIKING the effect it's having. In spite of having seizures during the night, he is SO much better during the day -- good eye contact, good attention span, good impulse control, better social interactions, better with fine motor skills...
His Developmental Pediatrician saw him yesterday, and commented that his autistic tendencies have seemed to disappear, and we were joking that it's too bad he can't been on Clonazapam all the time. But I guess the body gets used to it after a couple months??
I feel so lucky I haven't had any REALLY negative size effects to Lamictal. Definitely have had some, though most have gone away and it seems to be working. At least better than Keppra did by itself (and antidepressants helped counteract the moodiness from Keppra, which I'd like to at least lower the dose of). I have had some extra acne though and easier bruising ... but so far nothing that would force me off and onto something else (which scares me from what others have mentioned about other meds ).For me, the worst seizure medication I can recall that gave me the most horriable side effects was Lamictal. I was on it for two weeks, and it gave me the most horriable side effects ever! Sores which I thought was acne around my chin area, and mouth.... OMG... as time went on, and the dose increased, the worst they got! They cracked open and bleed! Then also came the swelling glands in my neck! My dr thought it was a sinus infection! WRONG! I just felt horriable. Within days of stopping the medication, I saw a huge improvment!